Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Des Moines, IA

May 21, 2014Decatur County, Ringgold County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 21, 2014, 12:49 AM CDT for Decatur County, Ringgold County, Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 12:49 AM CDT (05:49 UTC)
Expired
May 21, 2014, 1:30 AM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Decatur County, IA, Ringgold County, IA

The radar

The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 1:00 AM CDTHAIL 0.75Kellerton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1337 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS53 KDMX 210549
SVRDMX
IAC053-159-210630-
/O.NEW.KDMX.SV.W.0121.140521T0549Z-140521T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  WESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 130 AM CDT

* AT 1249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  SUN VALLEY LAKE...OR 7 MILES EAST OF MOUNT AYR...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEON...MOUNT AYR...LAMONI...KELLERTON...GRAND RIVER...DAVIS CITY...
  DECATUR CITY...BEACONSFIELD...LAMONI MUNICIPAL AIRPORT...MT AYR
  MUNICIPAL AIRPORT AND NINE EAGLES STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 4 AND 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4070 9424 4080 9424 4085 9375 4058 9375
TIME...MOT...LOC 0549Z 274DEG 21KT 4075 9410 

HAIL...1.25IN
WIND...60MPH

$$

SMALL
1 follow-up statement
397 
WWUS53 KDMX 210614
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT WED MAY 21 2014

IAC159-210623-
/O.CAN.KDMX.SV.W.0121.000000T0000Z-140521T0630Z/
RINGGOLD IA-

114 AM CDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RINGGOLD COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4065 9401 4077 9401 4085 9375 4058 9375
TIME...MOT...LOC 0613Z 278DEG 25KT 4070 9383 

$$

IAC053-210630-
/O.CON.KDMX.SV.W.0121.000000T0000Z-140521T0630Z/
DECATUR IA-
114 AM CDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN DECATUR COUNTY...

AT 113 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEON...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEON...LAMONI...DAVIS CITY...DECATUR CITY...LAMONI MUNICIPAL AIRPORT
AND NINE EAGLES STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 4 AND 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4065 9401 4077 9401 4085 9375 4058 9375
TIME...MOT...LOC 0613Z 278DEG 25KT 4070 9383 

HAIL...1.00IN
WIND...60MPH

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:06 AM CDT, 43 minutes earlier.

Area forecast discussion, May 21, 12:06 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1206 AM CDT WED MAY 21 2014

.SYNOPSIS...
ISSUED AT 302 PM CDT TUE MAY 20 2014

COLD FRONT ACROSS IOWA WILL MOVE SOUTH OF THE STATE BY WED MORNING
AND BECOME STATIONARY TO THE SOUTH. HIGH PRESSURE EXPECTED TO
RIDGE INTO THE NORTH CENTRAL U.S. AND SETTLE OVER THE GREAT LAKES
BY THE WEEKEND. HIGH WILL FINALLY MOVE OFF SUNDAY WITH A
DEVELOPING FRONTAL SYSTEM IN THE ROCKIES MOVING TOWARD THE AREA
SUNDAY AND MONDAY.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

BRIEF WINDOW FOR SEVERE CONVECTION LATE AFTERNOON INTO
THE EARLY EVENING HOURS AS STORMS WILL BE HIGHLY DEPENDENT ON
DAYTIME HEATING. FRONT REMAINS LAID UP ACROSS CENTRAL IOWA AND IS
ORIENTED FROM SW IOWA TOWARDS WATERLOO. VERY LITTLE...IF ANY SURFACE
CONVERGENCE OVER CENTRAL IOWA...WITH SOME CONVERGENCE PRESENT ACROSS
SOUTHWEST IOWA. AS OF 19Z...CAP IS BEGINNING TO SHOW SIGNS OF
ERODING AND MUCAPE VALUES HAVE INCREASED TO 2000 J/KG ACROSS
CENTRAL TO SOUTHERN IOWA. HOWEVER...THERE IS ABSOLUTELY NO 0-1KM BULK
SHEAR PRESENT AND THE DEEP LAYER SHEAR IS MARGINAL FOR SUSTAINABLE
UPDRAFTS. DCAPE VALUES RANGE FROM 900 TO 1100 J/KG ALONG AND SOUTH
OF THE FRONT...SO DOWNBURST THREAT IS VIABLE. IF STORMS DO
DEVELOP...STILL ANTICIPATING THE MAIN THREAT TO BE LARGE HAIL AND
DAMAGING WINDS. THE 20.15Z HOPWRF KEEPS CONVECTION INITIATION IN
EASTERN IOWA...WHILE THE 20.17Z HRRR IS MORE BULLISH WITH THE
CONVECTION DEVELOPING OVER WESTERN IOWA. THE SPC 20.12Z 4KM WRF
SEEMED LIKE A DECENT BLEND BETWEEN THE TWO. REGARDLESS...AS
MENTIONED...STORMS WILL BE HIGHLY SUNSHINE DEPENDENT AND NOT
EXPECTING CONVECTION TO LAST MUCH LATER THAN 02Z...WINDOW OF SEVERE
WEATHER OPPORTUNITY WILL BE FROM 21Z TO 02Z. HAVE SEVERE MENTION FOR
LIKELY POPS DURING THE AFOREMENTIONED TIME FRAME AND WENT DRY PAST
06Z TONIGHT FOR THE ENTIRE FORECAST AREA.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

HIGH PRESSURE WILL NOSE INTO IOWA ON WEDNESDAY AND DOMINATE THE
WEATHER ACROSS THE STATE THROUGH THE REST OF THE WEEK. HIGH IS
LIKELY TO BECOME ANCHORED FOR A WHILE OVER THE COLD GREAT LAKES.
TYPICAL OF THIS TIME OF THE YEAR...BUT EVEN MORE LIKELY THIS YEAR
GIVEN THE COLDER THAN NORMAL WATER TEMPS AND THE PATTERN NOT IN AN
OVERLY PROGRESSIVE STATE.

AS THE HIGH BEGINS TO MOVE OFF AND LOSE ITS INFLUENCE
THUNDERSTORMS THAT WILL BE BRUSHING THE FAR SOUTHWEST PART OF IOWA
WILL BEGIN ADVANCING EAST. MODELS HAVE COME INTO CLOSER AGREEMENT
WITH THE OVERALL PROGRESSION. UPPER LOW WILL IMPINGE ON THE UPPER
RIDGE ADVERTISED IN THE MODELS IS ACCEPTED. A MILD AND WET PERIOD
IS ON TAP LOOKING AT THE BULK OF NEXT WEEK WITH THE SLOW MOVING
UPPER SYSTEM AND A NEGATIVE PNA SETTING UP.

&&

.AVIATION...21/06Z
ISSUED AT 1204 AM CDT WED MAY 21 2014

LINGERING STORMS IN THE SOUTHEAST NEAR KOTM THROUGH 08Z OTHERWISE
VFR CONDITIONS EXPECTED DURING THE PERIOD. NORTH WINDS INCREASE
AFT 15Z WITH GUSTS TO NEAR 20KTS ACROSS NORTHERN PORTIONS AS
COOLER AIR AND HIGH PRESSURE BUILDS SOUTH DURING THE PERIOD. WINDS
SHOULD DIMINISH AFT 23Z. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MS MAY 14
SHORT TERM...PODRAZIK
LONG TERM...MS MAY 14
AVIATION...REV
Hazardous weather outlook, May 21, 12:02 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1202 AM CDT WED MAY 21 2014

IAZ070>075-081>086-092>097-220515-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1202 AM CDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. AN
ISOLATED STRONG STORM MAY OCCUR WITH HAIL AND WINDS THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE
AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-220515-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
1202 AM CDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS ARE FORECAST ACROSS SOUTHWEST IOWA AT
TIMES FROM EARLY THURSDAY MORNING THROUGH FRIDAY NIGHT.
THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE
AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.

In the hours before

Special weather statement, May 20, 10:26 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT TUE MAY 20 2014

IAZ059-060-072-073-210400-
MADISON IA-WARREN IA-DALLAS IA-POLK IA-
1026 PM CDT TUE MAY 20 2014

...STRONG THUNDERSTORM CAPABLE OF NICKEL SIZED HAIL...

AT 1026 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DE SOTO...OR NEAR ADEL...MOVING SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...WAUKEE...NORWALK...ADEL...EARLHAM...DE
SOTO...VAN METER...JORDAN CREEK TOWN CENTER...DES MOINES INT'L
AIRPORT...DEXTER...CUMMING...PATTERSON...BEVINGTON...BADGER CREEK
STATE PARK AND WALNUT WOODS STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

LAT...LON 4150 9423 4166 9412 4156 9364 4130 9382
TIME...MOT...LOC 0326Z 295DEG 31KT 4155 9409

AWB
Local storm report, May 20, 10:29 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT TUE MAY 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             5 N EARLHAM             41.56N 94.12W
05/20/2014  E1.00 INCH       DALLAS             IA   PUBLIC

            PUBLIC REPORT RECEIVED VIA TWITTER.

&&

LEE
Special weather statement, May 20, 10:31 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT TUE MAY 20 2014

IAZ061-074-075-210400-
JASPER IA-MAHASKA IA-MARION IA-
1031 PM CDT TUE MAY 20 2014

...STRONG THUNDERSTORM CAPABLE OF NICKEL SIZED HAIL...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COLFAX...OR 8 MILES SOUTHWEST OF NEWTON...MOVING SOUTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWTON...PELLA...COLFAX...MONROE...PRAIRIE CITY...IOWA SPEEDWAY...
SULLY...LYNNVILLE...LAMBS GROVE...REASNOR...PELLA MUNICIPAL
AIRPORT...NEWTON MUNICIPAL AIRPORT AND PRAIRIE CITY KROHN AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

LAT...LON 4136 9288 4159 9333 4175 9322 4162 9276
      4154 9275
TIME...MOT...LOC 0330Z 297DEG 29KT 4164 9319

AWB
Special weather statement, May 20, 10:41 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1041 PM CDT TUE MAY 20 2014

IAZ049-050-210645-
MARSHALL-TAMA-
INCLUDING THE CITIES OF...MARSHALLTOWN...TAMA...TOLEDO...TRAER...
DYSART...GLADBROOK
1041 PM CDT TUE MAY 20 2014

...PONDING OF WATER AND MINOR FIELD FLOODING POSSIBLE...

THOUGH THE HEAVY RAINFALL HAS MOVED OUT OF THE AREA...DOPPLER
RADAR INDICATES BETWEEN 1.5 AND 2 INCHES OF RAIN HAS FALLEN OVER
PORTIONS OF CENTRAL AND SOUTHERN MARSHALL AND TAMA COUNTIES IN THE
PAST SEVERAL HOURS. THIS MAY RESULT IN SOME MINOR STREET FLOODING
AND PONDING OF WATER AS WELL AS MINOR FIELD FLOODING.

IF ANY FLOODING IS ENCOUNTERED...DONT DRIVE THROUGH FLOODED
WATERS. TURN AROUND DONT DROWN.

REV
Special weather statement, May 20, 11:02 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT TUE MAY 20 2014

IAZ061-062-075-210500-
JASPER IA-MAHASKA IA-POWESHIEK IA-
1102 PM CDT TUE MAY 20 2014

...STRONG THUNDERSTORM CAPABLE OF GUSTY WINDS AND NICKEL HAIL...

AT 1102 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRAIRIE CITY TO NEAR
IOWA SPEEDWAY...AND MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWTON...IOWA SPEEDWAY...SULLY...LYNNVILLE...LAMBS GROVE...REASNOR...
SEARSBORO...NEWTON MUNICIPAL AIRPORT AND PRAIRIE CITY KROHN AIRPORT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4144 9276 4148 9288 4151 9288 4150 9293
      4163 9326 4172 9312 4162 9259
TIME...MOT...LOC 0402Z 287DEG 32KT 4164 9319 4162 9300

AWB
Local storm report, May 20, 11:45 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             5 N EARLHAM             41.56N 94.12W
05/20/2014  E1.00 INCH       DALLAS             IA   PUBLIC

            PUBLIC REPORT RECEIVED VIA TWITTER.

0918 PM     FLASH FLOOD      2 NW MAXWELL            41.91N 93.43W
05/20/2014                   STORY              IA   TRAINED SPOTTER

            NUMEROUS COUNTRY GRAVEL ROADS WITH WATER
            COVERING THEM FROM EARLIER RAINS. 2.5 TO 3
            INCHES RAINFALL MEASURED IN VARIOUS RURAL
            RAIN GAUGES IN THIS GENERAL VICINITY.

0852 PM     HAIL             5 SE MELBOURNE          41.88N 93.04W
05/20/2014  E0.88 INCH       MARSHALL           IA   TRAINED SPOTTER

            ST138. CORRECTED TIME.

0842 PM     HAIL             6 SE MELBOURNE          41.88N 93.04W
05/20/2014  E0.88 INCH       MARSHALL           IA   TRAINED SPOTTER

0838 PM     FLASH FLOOD      2 E MAXWELL             41.89N 93.36W
05/20/2014                   STORY              IA   EMERGENCY MANAGER

            HWY 210 HAS WATER ACROSS THE ROAD BETWEEN
            670TH AND 680TH AVE. THIS IS ABOUT 2 MILES
            EAST OF MAXWELL. REPORTED VIA NWSCHAT.

0824 PM     HAIL             4 NNE MINGO             41.82N 93.26W
05/20/2014  E1.00 INCH       JASPER             IA   TRAINED SPOTTER

0819 PM     FLASH FLOOD      1 E MAXWELL             41.89N 93.39W
05/20/2014                   STORY              IA   PUBLIC

            WATER RUNNING OVER ROAD AT THIS LOCATION.
            MANY FIELDS ARE FLOODED AND ROADSIDE DITCHES
            ARE FULL. SPOTTERNETWORK REPORT VIA NWSCHAT.

0802 PM     TSTM WND DMG     MAXWELL                 41.89N 93.40W
05/20/2014                   STORY              IA   EMERGENCY MANAGER

            NUMEROUS 2 TO 4 INCH TREE LIMBS DOWN IN
            MAXWELL. TIME ESTIMATED FROM RADAR.

0759 PM     TSTM WND GST     2 NW MAXWELL            41.91N 93.43W
05/20/2014  E60 MPH          STORY              IA   TRAINED SPOTTER

            ALSO SOME HAIL OF UNKNOWN SIZE. WIND WAS
            INCREASING DRAMATICALLY WHILE ON PHONE WITH
            TRAINED SPOTTER.

0742 PM     TSTM WND GST     HUXLEY                  41.90N 93.60W
05/20/2014  E70 MPH          STORY              IA   EMERGENCY MANAGER

            REPORT FROM TRAINED SPOTTER VIA STORY CO.
            EM.

0733 PM     HAIL             1 SSW SLATER            41.87N 93.69W
05/20/2014  M1.00 INCH       STORY              IA   EMERGENCY MANAGER

            PENNY TO QUARTER HAIL BETWEEN SHELDAHL AND
            SLATER.

0715 PM     HAIL             MADRID                  41.87N 93.81W
05/20/2014  M0.75 INCH       BOONE              IA   TRAINED SPOTTER

0646 PM     TSTM WND GST     WOODWARD                41.86N 93.92W
05/20/2014  M55 MPH          DALLAS             IA   TRAINED SPOTTER

            PEA HAIL

0645 PM     HAIL             WOODWARD                41.86N 93.92W
05/20/2014  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

0643 PM     HAIL             WOODWARD                41.86N 93.93W
05/20/2014  E1.75 INCH       DALLAS             IA   TRAINED SPOTTER

            COPIOUS AMOUNTS OF LARGE HAIL

0615 PM     HAIL             3 SSE TRAER             42.15N 92.45W
05/20/2014  E0.75 INCH       TAMA               IA   TRAINED SPOTTER

0615 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  M0.75 INCH       STORY              IA   PUBLIC

            VIA SOCIAL MEDIA

0608 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0606 PM     HAIL             2 NW AMES               42.04N 93.65W
05/20/2014  E0.88 INCH       STORY              IA   TRAINED SPOTTER

0606 PM     HAIL             AMES                    42.02N 93.62W
05/20/2014  E1.25 INCH       STORY              IA   PUBLIC

            MULTIPLE REPORTS VIA KCCI AND ISU IEM OF 1
            INCH TO 1.25 INCH HAIL.

0605 PM     HAIL             AMES                    42.02N 93.63W
05/20/2014  M1.75 INCH       STORY              IA   PUBLIC

            SEVERAL SOCIAL MEDIA REPORTS OF QUARTER TO
            GOLF BALL SIZE HAIL THROUGHOUT AMES.

0535 PM     HAIL             6 S OGDEN               41.95N 94.03W
05/20/2014  E0.50 INCH       BOONE              IA   TRAINED SPOTTER

0535 PM     HAIL             5 ESE STORY CITY        42.16N 93.50W
05/20/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0448 PM     HAIL             4 NE AUDUBON            41.76N 94.88W
05/20/2014  E1.00 INCH       AUDUBON            IA   OTHER FEDERAL

            SHAVE REPORT. TIME ESTIMATED FROM RADAR.

0430 PM     HAIL             3 NNE DYSART            42.21N 92.30W
05/20/2014  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0425 PM     HAIL             6 SW GRAY               41.79N 95.08W
05/20/2014  E0.75 INCH       AUDUBON            IA   TRAINED SPOTTER

&&

IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:15 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama45 min
May 20, 7:16 PM CDTSpecial Weather StatementDMXCass44 min
May 20, 7:45 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story45 min
May 20, 7:49 PM CDTSpecial Weather StatementDMXCass41 min
May 20, 8:08 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Story52 min
May 20, 8:25 PM CDTFlash Flood WarningDMXStory3 hr
May 20, 8:59 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama31 min
May 20, 9:10 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story35 min
May 20, 9:32 PM CDTSpecial Weather StatementDMXTama58 min
May 20, 9:56 PM CDTSpecial Weather StatementDMXDallas34 min
May 20, 10:06 PM CDTSpecial Weather StatementDMXJasper24 min
May 20, 10:26 PM CDTSpecial Weather StatementDMXMadison34 min
May 20, 10:31 PM CDTSpecial Weather StatementDMXJasper29 min
May 20, 11:02 PM CDTSpecial Weather StatementDMXJasper58 min
May 21, 1:30 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne30 min
May 21, 3:03 AM CDTSpecial Weather StatementDMXDecatur, Wayne57 min
May 21, 3:23 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne52 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.